MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER

ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER
Model Number U 601
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter alleged a possible sample mismatch issue with a cobas u601 urine analyzer.The sample ids affected were (b)(6) when the analyzer was in "serial number" mode.The sample tube was not detected by the u601 analyzer but was detected by the u701 analyzer.The results from sample tube id (b)(6) appeared to be from a sample tube with id (b)(6).The patient results do not correspond to the sample ids on the sample tubes.The operator was monitoring the analyzer and noticed that some sample tubes were not detected by the u601 analyzer and deleted the sample numbers.No incorrect results were reported outside of the laboratory.
 
Additional Manufacturer Narrative
The data provided for investigation indicate there was an issue with the tube detection sensor and tube with id (b)(6) was not detected.At the time the sample tubes with ids (b)(6) were measured, the default test profile was for the u601 instrument only.If the u601 instrument does not detect the sample tube but the u701 module does, an order is created for the u601 instrument only (since it is the only test profile.) the sample tube with id (b)(6) was detected normally by the u601 instrument and the measurement was started but the sample tube with id (b)(6) was not detected by the u601 instrument.Sample tube with id (b)(6) was detected later by the u701 instrument and an order for the u601 instrument was created.There was no patient sample mismatch as sample tube with id (b)(6) was not measured; there was a mismatch between the sequence number generated by the instrument and the sequence number assigned to the tubes by the operator.The issue was resolved at the customer site by adjusting the tube detection sensor.The sensor itself was working correctly.The investigation determined the event was due to an incorrectly adjusted tube detection sensor.

Brand Name
COBAS U 601 URINE ANALYZER
Common Device Name
AUTOMATED URINE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12453674
Report Number1823260-2021-02655
Device Sequence Number3332611
Product Code JIL
UDI-Device Identifier04015630932443
UDI-Public04015630932443
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012397
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU 601
Device Catalogue Number06390498001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown